Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 64, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 7, 2008, 7:42 PM CDT for 4 counties in Kansas. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 7, 2008, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:47 PM CDT | HAIL 1 | 2 Sw Alton, KS | |
| Jun 7, 7:47 PM CDT | HAIL 1 | Alton, KS | |
| Jun 7, 7:49 PM CDT | FUNNEL CLOUD | Alton, KS | |
| Jun 7, 8:15 PM CDT | HAIL 1 | 4 S Gaylord, KS | |
| Jun 7, 8:28 PM CDT | TORNADO | 2 S Portis, KS | |
| Jun 7, 8:37 PM CDT | TORNADO | 1 Ne Portis, KS | ROPE TORNADO BRIEFLY ON GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 4:25 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2358 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 080042 TORGID KSC141-147-163-183-080130- /O.NEW.KGID.TO.W.0064.080608T0042Z-080608T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 742 PM CDT SAT JUN 7 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS EXTREME SOUTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS SOUTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS * UNTIL 830 PM CDT * AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALTON...OR 29 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 17 MPH. * THE TORNADO WILL BE NEAR... CEDAR BY 805 PM CDT GAYLORD BY 820 PM CDT HARLAN BY 825 PM CDT PORTIS BY 830 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3979 9876 3955 9850 3927 9901 3948 9921 TIME...MOT...LOC 0042Z 241DEG 15KT 3944 9893 $$
3 follow-up statements
000 WWUS53 KGID 080049 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 749 PM CDT SAT JUN 7 2008 KSC141-147-163-183-080130- /O.CON.KGID.TO.W.0064.000000T0000Z-080608T0130Z/ PHILLIPS KS-SMITH KS-ROOKS KS-OSBORNE KS- 749 PM CDT SAT JUN 7 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHWESTERN OSBORNE...NORTHEASTERN ROOKS...SOUTHERN SMITH AND EXTREME SOUTHEASTERN PHILLIPS COUNTIES... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ALTON...OR 30 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 21 MPH. THE TORNADO WILL BE NEAR... PORTIS AND CEDAR BY 815 PM CDT HARLAN AND GAYLORD BY 820 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3979 9876 3955 9850 3927 9901 3948 9921 TIME...MOT...LOC 0049Z 208DEG 18KT 3948 9889 $$
000 WWUS53 KGID 080053 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 754 PM CDT SAT JUN 7 2008 KSC141-147-163-183-080130- /O.CON.KGID.TO.W.0064.000000T0000Z-080608T0130Z/ PHILLIPS KS-SMITH KS-ROOKS KS-OSBORNE KS- 754 PM CDT SAT JUN 7 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHWESTERN OSBORNE...NORTHEASTERN ROOKS...SOUTHERN SMITH AND EXTREME SOUTHEASTERN PHILLIPS COUNTIES... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ALTON...OR 29 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... HARLAN...CEDAR AND PORTIS BY 820 PM CDT GAYLORD BY 825 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3979 9876 3955 9850 3927 9901 3948 9921 TIME...MOT...LOC 0054Z 206DEG 17KT 3950 9889 $$
000 WWUS53 KGID 080105 RRA SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 805 PM CDT SAT JUN 7 2008 KSC141-147-163-183-080130- /O.CON.KGID.TO.W.0064.000000T0000Z-080608T0130Z/ PHILLIPS KS-SMITH KS-ROOKS KS-OSBORNE KS- 805 PM CDT SAT JUN 7 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN OSBORNE...NORTHEASTERN ROOKS...SOUTHERN SMITH AND EXTREME SOUTHEASTERN PHILLIPS COUNTIES... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF HARLAN...OR 29 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... PORTIS BY 815 PM CDT HARLAN AND CEDAR BY 820 PM CDT GAYLORD BY 825 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 3948 9921 3979 9876 3955 9850 3934 9889 TIME...MOT...LOC 0105Z 206DEG 17KT 3955 9884 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:51 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 7, 2:51 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT SAT JUN 7 2008
.SHORT TERM...TONIGHT THROUGH TOMORROW NIGHT 09/12Z...SURFACE FRONT
HAS STALLED ACROSS THE FORECAST AREA THIS MORNING. FRONT AT 18Z WAS
FROM NEAR ALBION TO NEAR KEARNEY TO NORTH OF HILL CITY. THE FRONT
IN THE PAST COUPLE OF HOURS HAS RETREATED NORTHWARD SLIGHTLY.
ATMOSPHERE IS STILL CAPPED AS PER 18Z SOUNDING FROM KOAX...BUT AS
AFTERNOON HEATING CONTINUES AND TEMPS GET INTO THE MIDDLE 80S TO
LOWER 90S...THIS COULD BE OVER COME. SO EXPECT A FEW STORMS TO
DEVELOP LATE THIS AFTERNOON IN THE VICINITY OF THE FRONT. SURFACE
WINDS AT THE SURFACE ARE MORE SOUTHWESTERLY AHEAD OF THE FRONT AND
THIS IS HELPING TO SHIFT THE BEST MOISTURE/INSTABILITY FARTHER EAST.
SO CHANCES FOR SEVERE STORMS MAY BE LIMITED THIS AFTERNOON. GIVEN
DRIER AIR IS PUSHING THROUGH CENTRAL NEBRASKA...THIS HAS SET UP A
SEMI-DRY LINE GENERALLY ALONG US HIGHWAY 81. WILL ADD SOME SMALL
POPS TO THIS AREA AS SOME STORMS COULD GET GOING THERE FIRST.
BETTER DYNAMICS COME TONIGHT AS AN UPPER WAVE MOVES THROUGH THE AREA
ALONG WITH A STRONG LOW LEVEL JET OVERRIDING THE SURFACE FRONT. AGREE
WITH SPC THINKING OF A LINEAR MCS POSSIBLE ALONG FRONT TONIGHT AND
MOVING EAST. THIS WILL GIVE A CHANCE FOR MAINLY A WIND AND HAIL
EVENT TO THE NEBRASKA PORTION OF THE FORECAST AREA. THIS SHOULD HELP
TO PUSH THE SURFACE FRONT FARTHER SOUTH BY SUNDAY MORNING. GIVEN
AMOUNT OF AVAILABLE MOISTURE IN THE AREA...WILL CONTINUE FLASH FLOOD
WATCH FOR MOST OF THE AREA TONIGHT AND EARLY SUNDAY MORNING AS
STORMS LINE UP ALONG THE FRONT AND TRAIN NORTHEASTERLY.
UPPER WAVE TO MAKE ITS WAY INTO THE REGION ON SUNDAY. SHOULD BE A
BIT OF A DRY PERIOD IN THE MORNING AFTER OVERNIGHT STORMS...BUT
STORMS SHOULD FIRE ALONG FRONT IN NORTHERN KANSAS BY AFTERNOON
GIVEN GOOD UPPER SUPPORT. SOME OF THESE STORMS MAY BE
SEVERE...ESPECIALLY CLOSER TO INTERSTATE 70 WHERE FRONT AND BETTER
MOISTURE WILL BE. TO THE NORTH...A DRY EVENING AND NIGHT IS
EXPECTED. TEMPERATURES ON SUNDAY WILL BE COOLER WITH CLOUDS AND
GENERALLY A NORTH WIND BEHIND THE FRONT. READINGS IN THE 70S ARE
EXPECTED.
STORMS WILL REMAIN POSSIBLE INTO SUNDAY NIGHT ACROSS NORTHERN KANSAS
AS SURFACE BOUNDARY DOES NOT MOVE OVERLY FAST AND LOW LEVEL JET
CONTINUES TO RACE OVER THE FRONT.
.LONG TERM...12Z MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES
REMAIN THE MAIN FOCUS THROUGH THE PERIOD.
LATEST MODELS IN GOOD AGREEMENT IN PUSHING MCS SOUTHEAST OF THE CWA
BY THE BEGINNING OF THE PERIOD. HOWEVER...ADDITIONAL THUNDERSTORM
CHANCES ARRIVE BY MONDAY AFTERNOON...WITH THE BETTER CHANCES ACROSS
THE NORTHWEST CWA. A WEAK NORTHEAST TO SOUTHWEST ORIENTED SURFACE
TROUGH EXTENDS THROUGH THIS AREA DURING THE AFTERNOON HOURS...WITH A
MID-LEVEL SHORTWAVE AND LEFT EXIT REGION OF AN H25 JET STREAK
PUSHING IN ALOFT DURING THE LATE AFTERNOON TO EARLY EVENING. THINK
THE FORCING ALOFT COMBINED WITH WEAK CONVERGENCE ALONG THE BOUNDARY
WILL INITIATE CONVECTION LATE AFTERNOON OR EARLY EVENING...WITH
THINGS QUITE POSSIBLY STAYING CAPPED FURTHER SOUTHEAST. KEPT SOME
SMALL POPS IN FOR THE WHOLE CWA...BUT THE FOCUS REALLY LOOKS TO BE
NORTH/NORTHWEST AT THIS POINT. WITH CAPES PROGGED TO REACH 1000 TO
MAYBE 1500 J/KG IN THIS AREA AND DEEP LAYER SHEAR OF 40 TO 50
KTS...COULD SEE A FEW STRONG OR MARGINALLY SEVERE STORMS. THE LLJ
THEN PICKS UP MONDAY NIGHT. THE NOSE OF THE JET IS FOCUSED WELL
NORTH OF THE CWA...BUT WITH DECENT THETA-E ADVECTION ACROSS THE CWA
ALONG THE JET AXIS...WILL KEEP THUNDERSTORM CHANCES GOING OVERNIGHT.
KEPT SOME SMALL THUNDERSTORM CHANCES IN TUESDAY AFTERNOON...ALTHOUGH
CONFIDENCE IN THIS IS NOT REAL HIGH. CANNOT COMPLETELY RULE IT OUT
WITH GOOD MOISTURE/WARM AIR RETURN NORTHWARD ON SOUTHERLY FLOW IN
RESPONSE TO A DEEPENING LEE TROUGH UNDER A ZONAL FLOW ALOFT. MODELS
ALSO HINTING AT PERHAPS A WEAK PERTURBATION MOVING ACROSS IN THE
PROGRESSIVE FLOW ALOFT. HOWEVER...THE ATMOSPHERE MAY VERY WELL STAY
CAPPED PER WARMING TEMPS ALOFT AND NO SIGNIFICANT TRIGGER EVIDENT AT
THIS TIME. THE LLJ KICKS IN AGAIN TUESDAY NIGHT AHEAD OF APPROACHING
SYSTEM...WITH NOSE OF LLJ AGAIN FOCUSED TO THE NORTHEAST BUT
SUFFICIENT THETA-E ADVECTION ACROSS THE CWA TO SUPPORT THUNDERSTORM
CHANCES WITH THE HIGHER PROBABILITIES ACROSS THE NORTHEAST.
WEDNESDAY LOOKS LIKE THE BEST CHANCE FOR AN ORGANIZED SEVERE WEATHER
EVENT ACROSS THE AREA. BROAD UPPER TROUGH IS CENTERED OVER THE
NORTHERN ROCKIES WEDNESDAY AFTERNOON WITH SURFACE LOW DEEPENING AND
CONSOLIDATING OVER EASTERN CO/WESTERN KS BY LATE AFTERNOON/EARLY
EVENING AND SURFACE FRONT EXTENDING NORTHEAST THROUGH THE CWA.
HEIGHT FALLS/STRONG DYNAMICS ALOFT WITH THE EJECTING TROUGH WILL
HELP TO ERODE THE CAP...ALLOWING CONVECTION TO FIRE ALTHOUGH WARMER
MID-LEVEL TEMPS ACROSS THE SOUTHWEST MAY BE MORE DIFFICULT TO
OVERCOME. ONCE CONVECTION INITIATES...SHEAR AND INSTABILITY LOOK TO
BE MORE THAN ADEQUATE TO SUPPORT SEVERE STORMS. A STRONG LLJ CRANKS
UP WEDNESDAY NIGHT...AND WITH STRONG MOISTURE CONVERGENCE POSSIBLE
ALONG H85 FRONTAL ZONE WITH 50-60 KT LLJ FROM THE
SOUTH...UNFORTUNATELY HEAVY RAIN MAY BECOME A CONCERN ACROSS
PORTIONS OF THE FORECAST AREA ONCE AGAIN BY THIS TIME.
THE UPPER TROUGH CONTINUES TO MOVE ACROSS THURSDAY INTO THURSDAY
NIGHT. THE SURFACE COLD FRONT PUSHES SOUTHEAST OF THE CWA THURSDAY
MORNING WITH SURFACE HIGH PRESSURE BUILDING IN...HELPING TO SCOUR
OUT SOME OF THE LOW-LEVEL MOISTURE. WILL KEEP CHANCES FOR
SHOWERS/THUNDERSTORMS GOING WITH UPPER FORCING COMING ACROSS AND
FRONT NEARBY. THE FRONT HANGS UP TO THE SOUTHEAST THURSDAY NIGHT AND
LLJ ACTING WITH H85 FRONT IN THE VICINITY MAY BRING SOME NOCTURNAL
THUNDERSTORMS TO THE SOUTHERN CWA. SMALL PRECIP CHANCES CONTINUE
INTO FRIDAY OVER THE SOUTHEAST CWA WITH TAIL END OF UPPER FORCING
COMING ACROSS...ALTHOUGH MOISTURE MAY BE PRETTY LIMITED BY THIS TIME
WITH FRONT SHOVED FARTHER SOUTHEAST. HAVE KEPT THINGS DRY FOR FRIDAY
NIGHT INTO SATURDAY AS THERE LOOKS TO BE AT LEAST A BRIEF BREAK IN
THE ACTION AS SURFACE HIGH PRESSURE BRIEFLY SETTLES IN USHERING IN
DRIER AIR. HOWEVER...THE HIGH THEN LOOKS TO SHIFT EAST ALLOWING
MOISTURE TO BEGIN FILTERING BACK NORTH BY THE LATTER HALF OF THE
WEEKEND.
&&
.AVIATION...12Z TAF. COUPLE OF CONCERNS FOR THIS TAF PERIOD...WITH
WINDS AND THEN PRECIP CHANCES LATER TODAY. COLD FRONT WHICH HAS
BEEN MOVING IN FROM THE NORTHWEST EXPECTED TO IMPACT THE GRI
TERMINAL SOON...CAUSING A SHIFT IN WINDS. AREA OF LOWER LEVEL
STRATUS OVER EASTERN/CENTRAL NEBRASKA EXPECTED TO LIFT DURING
THE MORNING HOURS..LEAVING MOSTLY CLEAR SKIES. COLD FRONT EXPECTED
TO STALL OVER THE REGION THIS AFTERNOON...PROVIDING A FOCUS FOR
THUNDERSTORM DEVELOPMENT. EXPECT INITIAL DEVELOPMENT TO BE OFF TO
THE SOUTH...AND NOT IMPACT THE TERMINAL UNTIL THE EVENING HOURS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR KSZ006-007.
&&
KISNER/KBHazardous weather outlook, Jun 7, 2:45 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 245 PM CDT SAT JUN 7 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 245 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF MORE THAN 70 MPH ARE THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. INITIAL DEVELOPMENT THIS AFTERNOON APPEARS TO BE LIKELY SOUTH OF A LINE FROM YORK NEBRASKA TO OSBORNE KANSAS. THESE STORMS SHOULD PUSH EAST OF THE AREA THIS EVENING. ADDITIONAL DEVELOPMENT WILL BE IN SOUTH CENTRAL NEBRASKA...LIKELY AFTER 6 PM. THEN STORMS WILL SPREAD OVER THE REST OF THE AREA TONIGHT. FLASH FLOODING WILL BE POSSIBLE DURING THE ENTIRE NIGHT...ESPECIALLY IN SOUTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLASH FLOODING AND PERHAPS AREAL AND RIVER FLOODING WILL CONTINUE TO BE A POSSIBILITY ON SUNDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL KANSAS SUNDAY AFTERNOON AND NIGHT. THESE STORMS WILL BRING THE THREAT OF GUSTY WINDS...HAIL TO THE SIZE OF QUARTERS AND HEAVY RAINS. THERE WILL BE ANOTHER CHANCE FOR STRONG STORMS MONDAY AFTERNOON AND NIGHT. THESE WILL MAINLY BE ACROSS CENTRAL NEBRASKA. THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS FOR MOST AREAS TUESDAY AFTERNOON THROUGH FRIDAY. THERE WILL ALSO BE A CHANCE FOR LARGE HAIL AND DAMAGING WIND WEDNESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT...MAINLY BETWEEN 4 PM AND MIDNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KISNER
In the hours before
Local storm report, Jun 7, 6:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL HARVARD 40.62N 98.10W
06/07/2008 E1.00 INCH CLAY NE LAW ENFORCEMENT
&&
KISNERLocal storm report, Jun 7, 7:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO 5 W OSBORNE 39.44N 98.79W
06/07/2008 OSBORNE KS LAW ENFORCEMENT
WAS ON THE GROUND BRIEFLY
&&
KISNERLocal storm report, Jun 7, 7:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD 2 W OSBORNE 39.44N 98.74W
06/07/2008 OSBORNE KS LAW ENFORCEMENT
REPORT FROM KHP OFFICER
&&
KISNERLocal storm report, Jun 7, 7:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
723 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 3 NNW SUTTON 40.65N 97.88W
06/07/2008 E0.50 INCH CLAY NE LAW ENFORCEMENT
&&
KISNERSpecial weather statement, Jun 7, 7:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 734 PM CDT SAT JUN 7 2008 NEZ062-063-075-076-080100- ADAMS-CLAY-HALL-HAMILTON- 734 PM CDT SAT JUN 7 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF HASTINGS. NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HASTINGS...AND MOVING NORTHEAST AT 33 MPH. * THE THUNDERSTORM WILL BE NEAR... TRUMBULL BY 740 PM CDT GILTNER BY 800 PM CDT THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 320 AND 335. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 7, 7:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL HASTINGS 40.59N 98.39W
06/07/2008 E1.00 INCH ADAMS NE EMERGENCY MNGR
ON THE SOUTH SIDE OF TOWN. PEA SIZE REPORTED ON THE NORTH
SIDE OF TOWN.
0738 PM HAIL 1 S LUSHTON 40.71N 97.72W
06/07/2008 E1.00 INCH YORK NE TRAINED SPOTTER
&&
KISNERThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:06 PM CDT | Tornado Warning | GID | Jewell, Osborne, Smith | 24 min |
| Jun 7, 7:13 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 62 min |
| Jun 7, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Osborne, Smith | 47 min |
| Jun 7, 7:57 PM CDT | Flash Flood Warning | GID | Smith | 5 hr |
| Jun 7, 8:00 PM CDT | Flash Flood Warning | GID | Rooks | 5 hr |
| Jun 7, 8:25 PM CDT | Tornado Warning | GID | Jewell, Mitchell, Osborne, Smith | 50 min |
| Jun 7, 8:30 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Osborne, Phillips, Rooks, Smith | 60 min |
| Jun 7, 8:50 PM CDT | Tornado Warning | GID | Osborne, Smith | 40 min |
| Jun 7, 9:13 PM CDT | Tornado Warning | GID | Jewell, Smith | 47 min |
| Jun 7, 9:56 PM CDT | Tornado Warning | GID | Jewell, Smith | 49 min |
| Jun 8, 2:39 PM CDT | River Flood Warning | GID | Osborne | 7 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.